MAUDE Adverse Event Report: CORDIS CASHEL SABER RX6MM10CM155; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER RX6MM10CM155; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 51006010L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: the 6mm x 10cm x 155 saber rapid exchange (rx) percutaneous transluminal angioplasty (pta) catheter was inserted and inflated; however, the pressure was not able to rise over three atmospheres (atm).It was confirmed through angiography that the saline leaked from the balloon catheter.There was no reported patient injury.The target lesion was superficial femoral artery (sfa) with stenosis.The lesion had moderate calcification and moderate vessel tortuosity with 90% stenosis.The device was not used for chronic total occlusion (cto).A 6f unknown sheath introducer and 0.14 unknown guidewire were used.The saber rx catheter was replaced with another 6mm non-cordis balloon catheter and the procedure was completed.The device was stored and handled as per the instruction for use (ifu).There was no damage noted to the packaging of the device prior to use.The device was prepped normally maintaining negative pressure according to the ifu.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The same indeflator was used successfully with other devices.The balloon did not seem to ¿stick¿ to a stent (if being used for post-dilation) and re-wrapped properly.There was no unusual force used at any time during the procedure.The product was removed intact (in one piece) from the patient.Additional procedural details were requested but were unknown.The device was not returned for analysis as it was discarded in the hospital.A product history record (phr) review of lot 17672694 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.It is likely vessel characteristics such as calcification, or procedural factors may have contributed to the reported event as calcium is known to damage balloon material.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the instructions for use, which are not intended to mitigate risk, ¿preparation 1.Attach a 3-way stopcock to the inflation port, which is marked ¿balloon¿.2.Attach a partially filled syringe with heparinized saline to the stopcock, open the stopcock to the balloon and induce negative pressure.3.Hold the syringe and proximal end of the catheter above the distal end of the catheter, and hold the balloon vertically with the balloon tip pointing down.4.While maintaining negative pressure close the stopcock to the inflation port.Remove the syringe and purge the air.5.To ensure air contained in the balloon and inflation lumen is removed, apply negative pressure twice as instructed and repeat steps 2-4.6.Without twisting, slide the forming tube off the balloon.7.Prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.8.Purge the air from the inflation device.9.Connect the inflation device to the 3-way stopcock that is connected to the catheter inflation port, open the stopcock to the catheter and slowly fill the inflation lumen and the balloon will slowly fill with diluted contrast medium.¿ neither the phr review nor the analysis results suggest that the reported event is related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.
 
Event or Problem Description
As reported, the 6mm 10cm 155 saber rapid exchange (rx) percutaneous transluminal angioplasty (pta) catheter was inserted and inflated, however, the pressure was not able to rise over 3 atmospheres (atm).Therefore, it was confirmed through angiography that the saline leaked from the balloon catheter.The target lesion was superficial femoral artery (sfa) with stenosis.A 6f unknown sheath introducer and 0.14 unknown guidewire were used.The saber rx catheter was replaced with another 6mm non-cordis balloon catheter and the procedure was completed.There was no reported patient injury.The lesion had moderate calcification and moderate vessel tortuosity.There was 90% stenosis.The device was not used for chronic total occlusion (cto).The device was stored and handled as per the instruction for use (ifu).There was no damage noted to the packaging of the device prior to use.The device was prepped normally maintaining negative pressure according to the ifu.There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There was no kinks or other damages noted prior to inserting the product the product into the patient.The same indeflator was used successfully with other devices.The balloon did not seem to ¿stick¿ to a stent (if being used for post-dilation).The balloon was re-wrap properly.There was no unusual force used at any time during the procedure.The product was removed intact (in one piece) from the patient.Additional procedural details were requested but were unknown.The device will not be returned for evaluation since it was discarded in the hospital.

Brand Name
SABER RX6MM10CM155
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key9504584
Report Number9616099-2019-03424
Device Sequence Number2080457
Product Code LIT
UDI-Device Identifier20705032081303
UDI-Public20705032081303
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number51006010L
Device Catalogue Number51006010L
Device Lot Number17672694
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2019
Initial Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1